Phaeohyphomycotic Cutaneous Disease Caused by Pleurophoma in a Cardiac Transplant Patient

J Infect Dis. 1989 Mar;159(3):503-7. doi: 10.1093/infdis/159.3.503.

Abstract

A 56-y-old female cardiac transplant patient treated with cyclosporine and prednisone noted the onset of three nontender red nodules on the legs and arms after gardening. Biopsy of all lesions revealed inflammatory cells and hyphal elements in the dermis. The dematiaceous fungus cultured from biopsy tissue was a pycnidial-forming organism of the genus Pleurophoma. The lesions responded to the topical application of miconazole.

Publication types

  • Case Reports

MeSH terms

  • Female
  • Heart Transplantation*
  • Humans
  • Immunosuppression / adverse effects
  • Miconazole / administration & dosage
  • Middle Aged
  • Mycoses / drug therapy
  • Mycoses / microbiology*
  • Opportunistic Infections / microbiology*
  • Skin Diseases / drug therapy
  • Skin Diseases / microbiology*

Substances

  • Miconazole